Q. I have skin color bumps that are getting darker. What can it be?

Answered by
Dr. Vinay Kumar
and medically reviewed by iCliniq medical review team.
Published on Apr 01, 2016

Hi doctor,

I got skin color bumps all over my body which are getting darker after going away. I have attached the photos. Please help.

Dr. Vinay Kumar

Cosmetology Dermatology Microbiology Venereology
#

Hello,

Welcome to icliniq.com. I have examined the pictures (attachments removed to protect patient identity) and noted your details.

The description matches closely that of superficial folliculitis which is a low grade bacterial infection of the hair follicles and is recurrent in nature.

For someone attending with me in my clinic and having a similar profile, I would have taken full history and conducted local and general physical examination, and would have suggested the following measures:

  1. Maintenance of good hygiene by washing or sponging the area frequently with plain water.
  2. Mupirocin cream to be applied locally twice daily because of its superior antibiotic action.
  3. Tablet Levocetirizine 5 mg a day to relieve itching.
  4. I assume that you are not a diabetic nor have you performed any hair removal procedure. I would request you to apprise me on these two points in your follow up mail.
  5. Using antioxidants in diet as fresh fruits and vegetables will help relieve pigmentation in most cases.

It is expected that with above measures, there should be improvement within a week or so. It would be good to keep me updated, so that I can guide you through the recovery process.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Hello doctor,

I appreciate your response. Can you tell me what type of folliculitis it is? It is all over my body and it causing my hair follicle centre turning dark and it is not going away for around 3 years. Please recommend me any cream for scar removal. Thanks.

Dr. Vinay Kumar

Cosmetology Dermatology Microbiology Venereology
#

Hi,

Welcome back to icliniq.com.

I understand your concerns.

In most instances, it is best to not let the infection develop as that is the best strategy to deal with after effects of disease manifestation.

However, in most cases like yours, the pigmentation is likely to subside with time.

Here under, are listed some measures that will help in faster clearance in most cases, as this is my observation on patients in my practice:

  1. Avoid friction.
  2. Wash or sponge frequently.
  3. Avoid chemicals and perfumes like deodorants on this area.
  4. Use antioxidants, referred to in previous post.
  5. Avoid sun exposure.

If possible, get culture sensitivity of pus from lesions done as antibiotics might be needed in persistent cases.

My best wishes and take good care of yourself.

For further information consult a dermatologist online --> https://www.icliniq.com/ask-a-doctor-online/dermatologist

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


I have a painful bump with folliculitis below nipple. Please help.

Query: Hi doctor, I am a 33-year-old obese male. About 1 and a half years ago, I had a painful folliculitis, right below the left nipple which was cured after taking some antibiotics. It had caused a tiny bump below the left nipple, which when touched hurt. Anyways, after taking antibiotics it got healed....  Read Full >>


Answer: Hi, Welcome to icliniq.com. The description you have mentioned is quite classical for anetoderma. This condition arises whenever the skin's elastic and collagen fibers are damaged because of an infective or inflammatory condition. Due to the painful folliculitis, a few of these fibers in the affecte...  Read Full

Does Itching Disturb Your Regular Activities?

Article Overview: This article discusses in detail the diagnosis and management of severe itching. Read Article


Nowadays itching is a major problem or symptom of most of the allergic, systemic or fungal diseases. 4 out of 10 people have had some type of itching problem of the skin in their routine life. Severe itch also disturbs regular activities of daily living of mankind. What is Itching? Itching is de...  Read Article

I have itching and hot feeling in between my thigh and vagina. Why?

Query: Hello doctor, I have a strong itching and hot feeling in the space between my left thigh and vagina. What could be causing this? I am really not able to tell if there is a color change.  Read Full >>


Dr. Megha Tuli Gupta
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Intense itching as you describe mostly indicates a fungal infection. It is possible that you might be working in a hot environment or maybe sweating too much there along with wearing tight clothes. That prevents aeration of the area and promotes fungal growth. Try using...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.